Vol. 9, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Volume 11, Issue 1
Volume 10, Issue 4
Volume 10, Issue 3
Volume 10, Issue 2
Volume 10, Issue 1
Volume 9, Issue 4
Volume 9, Issue 3
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
Older Issues
Volume 7, Issue 4
Volume 7, Issue 3
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 2-3
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 1-2
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 3-4
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
founded and published with the
scientific support and advice of
mathematicians from the
Moscow Institute of
Physics and Technology
ISSN (electronic): 2640-7361
ISSN (print): 2220-5438
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
A dynamical Borel–Cantelli lemma via improvements to Dirichlet's theorem

Dmitry Kleinbock and Shucheng Yu

Vol. 9 (2020), No. 2, 101–122

Let XSL2()SL2() be the space of unimodular lattices in 2, and for any r 0 denote by Kr X the set of lattices such that all its nonzero vectors have supremum norm at least er . These are compact nested subsets of X, with K0 = rKr being the union of two closed horocycles. We use an explicit second moment formula for the Siegel transform of the indicator functions of squares in 2 centered at the origin to derive an asymptotic formula for the volume of sets Kr as r 0. Combined with a zero-one law for the set of the ψ-Dirichlet numbers established by Kleinbock and Wadleigh (Proc. Amer. Math. Soc. 146 (2018), 1833–1844), this gives a new dynamical Borel–Cantelli lemma for the geodesic flow on X with respect to the family of shrinking targets {Kr}.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Siegel transform, dynamical Borel–Cantelli lemma
Mathematical Subject Classification 2010
Primary: 11J04, 37A17
Secondary: 11H60, 37D40
Received: 2 October 2019
Revised: 30 December 2019
Accepted: 14 January 2020
Published: 29 February 2020
Dmitry Kleinbock
Department of Mathematics
Brandeis University
Waltham, MA
United States
Shucheng Yu
Department of Mathematics